Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Lincoln, IL

April 9, 2011Christian County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2011, 3:54 AM CDT for Christian County, Sangamon County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 3:54 AM CDT (08:54 UTC)
Expired
Apr 9, 2011, 5:00 AM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS53 KILX 090854
SVRILX
ILC021-167-091000-
/O.NEW.KILX.SV.W.0019.110409T0854Z-110409T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 AM CDT.

* AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VIRDEN...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIVERNON...PAWNEE...KINCAID...EDINBURG...MOUNT AUBURN...
  ILLIOPOLIS...GLENARM...SICILY...TOVEY...SANGCHRIS LAKE STATE
  PARK...BERRY...SHARPSBURG AND ROBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3959 8988 3986 8924 3966 8917 3952 8958
      3952 8979
TIME...MOT...LOC 0854Z 243DEG 29KT 3953 8972
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
3 follow-up statements
915 
WWUS53 KILX 090920
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
420 AM CDT SAT APR 9 2011

ILC021-167-091000-
/O.CON.KILX.SV.W.0019.000000T0000Z-110409T1000Z/
SANGAMON IL-CHRISTIAN IL-
420 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHRISTIAN AND SOUTHEASTERN SANGAMON COUNTIES UNTIL 500 AM CDT...

AT 418 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PAWNEE...OR 14 MILES NORTHEAST OF VIRDEN...MOVING NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  KINCAID...EDINBURG...MOUNT AUBURN...ILLIOPOLIS...SICILY...TOVEY...
  SANGCHRIS LAKE STATE PARK...BERRY...SHARPSBURG AND ROBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3952 8958 3966 8972 3986 8924 3966 8917
TIME...MOT...LOC 0920Z 244DEG 21KT 3960 8952
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
706 
WWUS53 KILX 090943
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
443 AM CDT SAT APR 9 2011

ILC167-090952-
/O.CAN.KILX.SV.W.0019.000000T0000Z-110409T1000Z/
SANGAMON IL-
443 AM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANGAMON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3964 8948 3967 8948 3969 8944 3968 8943
      3969 8943 3980 8922 3966 8917 3957 8944
TIME...MOT...LOC 0942Z 249DEG 23KT 3963 8936

$$

ILC021-091000-
/O.CON.KILX.SV.W.0019.000000T0000Z-110409T1000Z/
CHRISTIAN IL-
443 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHRISTIAN COUNTY UNTIL 500 AM CDT...

AT 437 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KINCAID...OR 10 MILES NORTHWEST OF TAYLORVILLE...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  SHARPSBURG.
  MOUNT AUBURN.
  RURAL PARTS OF CHRISTIAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3964 8948 3967 8948 3969 8944 3968 8943
      3969 8943 3980 8922 3966 8917 3957 8944
TIME...MOT...LOC 0942Z 249DEG 23KT 3963 8936
WIND...HAIL 60MPH 1.00IN

$$

AUTEN
291 
WWUS53 KILX 091001
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
501 AM CDT SAT APR 9 2011

ILC021-091012-
/O.EXP.KILX.SV.W.0019.000000T0000Z-110409T1000Z/
CHRISTIAN IL-
501 AM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3964 8948 3967 8948 3969 8944 3968 8943
      3969 8943 3980 8922 3966 8917 3957 8944
TIME...MOT...LOC 0943Z 249DEG 23KT 3963 8935

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 9, 2:53 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 AM CDT SAT APR 9 2011

.DISCUSSION...
ISSUED 253 AM CDT SAT APR 9 2011

WARM FRONT DRAPED JUST SOUTHWEST OF OUR CWA EARLY THIS MORNING.
LARGE MCS HAS BEEN ROLLING ACROSS MISSOURI THE LAST FEW HOURS...
AND ACTIVITY IS JUST CROSSING THE MISSISSIPPI RIVER NEAR QUINCY.
MCS ALSO HAS BEEN SHOWING SIGNS OF SPLITTING INTO TWO...WITH THE
SOUTHERN AREA ACROSS SOUTHWEST MISSOURI. LOW STRATUS DECK
BLANKETING THE NORTHERN 2/3 OF THE CWA JUST NORTH OF THE
FRONT...WITH SOME LOWER VISIBILITIES BELOW 2 MILES AT TIMES.

WHILE THE SHORT-TERM CONCERN IS WITH THE STORMS MOVING OUT OF
MISSOURI...THE PRIMARY FORECAST CONCERN REMAINS THE POTENTIALLY
SIGNIFICANT SEVERE WEATHER OUTBREAK SUNDAY NIGHT.

SHORT TERM...TODAY THROUGH MONDAY...

SOUTHERN PART OF THE MCS INDICATED BY MOST MODELS TO SHOW SOME
SORT OF SOUTHEAST CURVE AS IT MOVES INTO THE STATE...WHILE THE
NORTHERN SEGMENT LIFTS EAST-NORTHEAST AND HAS RECENTLY SHOWN SIGNS
OF DEVELOPMENT WELL NORTH OF THE MAIN CLUSTER OF STORMS. EXTENT OF
POPS WILL LIKELY BE MADE AS A LAST MINUTE CALL...AND MAY NEED TO
INCLUDE A PRE-1ST PERIOD SEGMENT IN THE ZONES TO ADEQUATELY
ADDRESS THE PRESENT ACTIVITY IN THE WEST.

MOST OF THE MODELS INDICATE THE FRONT SHOULD LIFT NORTH OF THE
CWA BY MIDDAY...WITH THE GFS LAGGING BEHIND BY A COUPLE HOURS.
WITH THAT IN MIND...AM EXPECTING HIGHS IN THE LOWER TO MID 80S
ACROSS MOST OF THE CWA...EXCEPT PERHAPS SOME UPPER 70S NORTH OF
THE I-74 CORRIDOR. ANOTHER WARM DAY EXPECTED SUNDAY...WHICH WILL
ALSO BE QUITE WINDY. SHOULD SEE WINDS GUSTING TO 30-35 MPH BY
AFTERNOON.

LATEST SPC CONVECTIVE OUTLOOK FOR SUNDAY/SUNDAY NIGHT KEEPS THE
NORTHWEST THIRD OF THE CWA IN A MODERATE RISK OF SEVERE. INSTABILITY
INCREASES SIGNIFICANTLY WITH MUCAPES 2000-3000 J/KG BY AFTERNOON.
SHOULD SEE A RATHER SIZEABLE CAP THOUGH... WITH EROSION BEGINNING
ACROSS THE FAR WESTERN CWA BY LATE AFTERNOON. MAIN ACTIVITY SHOULD
BEGIN FORMING ACROSS IOWA AND MISSOURI BY LATE AFTERNOON...THEN
MOVE EAST. ZERO-1KM HELICITY AROUND 175 M2/S2 NEAR THE
MISSISSIPPI RIVER BY 00Z WOULD SUPPORT SOME POTENTIAL TORNADIC
ACTIVITY INITIALLY...BUT SYSTEM SHOULD EVOLVE INTO MORE OF A
SQUALL LINE AS IT CROSSES OUR CWA AS WINDS ALOFT ON THE FORECAST
SOUNDINGS BECOME MORE UNIDIRECTIONAL FURTHER EAST. TEMPERATURE
LAPSE RATES OF 8-9 C/KM INDICATING HAIL POTENTIAL AS WELL. SEVERE
THREAT AFTER MIDNIGHT SHOULD MAINLY BE ACROSS THE EASTERN
CWA...THEN DONE BY SUNRISE AS COLD FRONT PUSHES OUT OF THE AREA.

DEEP UPPER TROUGH WILL BE CROSSING THE CWA ON MONDAY. WRAPAROUND
FLOW AROUND THE PARENT LOW WILL RESULT IN WINDY CONDITIONS AGAIN.
HAVE KEPT SOME SLIGHT CHANCE POPS IN MOST OF THE AREA FOR SOME
SHOWERS...ALTHOUGH MOST OF THE MODELS SUGGESTING THE DRY SLOT
SHOULD KEEP THE MAIN THREAT TO THE NORTH.

LONG TERM...TUESDAY THROUGH FRIDAY...

NO REAL CHANGES MADE TO THIS PART OF THE FORECAST. UPPER RIDGING
EXPECTED TO BE BUILDING ACROSS THE CENTRAL UNITED STATES THROUGH
MIDWEEK. GFS AND ECMWF SHOWING A TROUGH WORKING ITS WAY ACROSS THE
NATION...BUT THE ECMWF DIGS THE TROUGH MUCH DEEPER AND SLOWS ANY
ASSOCIATED RAINFALL INTO OUR AREA.

GEELHART

&&

.AVIATION...
ISSUED 1155 PM CDT FRI APR 8 2011

QUASI-STATIONARY FRONT LIES ACROSS SOUTHERN IL WESTWARD THROUGH
CENTRAL MO AND EASTERN KY. CONVECTION HAS DEVELOPED NORTH OF THIS
BOUNDARY ACROSS CENTRAL/NORTHERN MO...AND IS IN A POSITION TO
POSSIBLY AFFECT SPI AND/OR DEC BY 09Z. AIRMASS ATOP THE STABLE
BOUNDARY LAYER CONTINUES UNSTABLE WITH INCREASING MID LEVEL MOISTURE
AND STEEP LAPSE RATES. MEAN STORM MOTION VECTORS SUGGEST THAT THE
STORMS SOUTHWEST OF IRK WILL CONTINUE EASTWARD AND THEN TURN A
LITTLE SOUTHEAST ON THE EASTERN EDGE OF THE UPPER RIDGE. WILL PUT IN
A TEMPO FOR THUNDER AT SPI/DEC WITH THIS IN MIND. LOW CLOUDS
CONTINUE NORTH OF A BRL-CMI LINE...WITH SOME MINOR FLUCTUATIONS IN
THE CLOUD EDGE. EXPECT CLOUDS BELOW 1K FT TO CONTINUE AT
PIA/BMI...AND FLIRT OCCASIONALLY WITH CMI. IN ADDITION...MOST
TERMINALS ARE NOW GETTING INCREASING FOG. THIS WILL CONTINUE UNTIL
THE SURFACE FRONT TO THE SOUTH MAKES ITS RETURN NORTHWARD AS A WARM
FRONT 15Z-18Z SAT. THE NAM MODEL AND ITS 4KM WRF-NMM VERSION BOTH
PUSH THE MORNING CONVECTION EAST OF THE AREA BY 18Z SAT...WHICH
COULD DELAY THE RETURN OF THE WARM FRONT A LITTLE. PREVIOUS TAFS HAD
A 16Z-18Z TIMING...SO WILL PUT A COUPLE HOUR DELAY INTO THE 06Z
TAFS. ONCE THE TERMINALS ARE WITHIN THE WARM SECTOR...PRECIPITATION
CHANCES SHOULD DIMINISH ALONG WITH ANY LINGERING LOW CLOUDS/FOG.
WINDS WILL THEN BE MAINLY FROM THE SOUTH 10-12 KT...THEN INCREASING
AFT 00Z SUN AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
PRESSURE FALLS OUT WEST.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 8, 3:00 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT FRI APR 8 2011

ILZ027>031-036>038-040>042-047>051-091100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
300 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN ADVANCE OF A
WARM FRONT LIFTING NORTHWARD THROUGH SOUTHERN ILLINOIS. SEVERE
WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS WELL...AS
THE WARM FRONT ARRIVES IN CENTRAL ILLINOIS. A FEW OF THE STORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

A VIGOROUS STORM SYSTEM WILL BRING A MUCH BETTER CHANCE FOR
THUNDERSTORMS BY SUNDAY NIGHT. AT THIS TIME...IT APPEARS STRONG TO
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS IOWA AND NORTHERN MISSOURI LATE SUNDAY AFTERNOON...THEN
WILL SHIFT INTO THE ILLINOIS RIVER VALLEY SUNDAY EVENING. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE.
STAY TUNED TO LATER FORECASTS FOR UPDATES ON THIS POTENTIALLY
SIGNIFICANT WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ043>046-052>057-061-091100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-SHELBY-VERMILION-
300 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN ADVANCE OF A
WARM FRONT LIFTING NORTHWARD THROUGH SOUTHERN ILLINOIS. SEVERE
WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS WELL...AS
THE WARM FRONT ARRIVES IN CENTRAL ILLINOIS. A FEW OF THE STORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

A VIGOROUS STORM SYSTEM WILL BRING A MUCH BETTER CHANCE FOR
THUNDERSTORMS BY SUNDAY NIGHT. AT THIS TIME...IT APPEARS STRONG TO
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS IOWA AND NORTHERN MISSOURI LATE SUNDAY AFTERNOON...THEN
WILL SHIFT INTO EAST CENTRAL ILLINOIS BY LATE SUNDAY EVENING INTO
THE OVERNIGHT HOURS. THE GREATEST THREAT FOR WIDESPREAD SEVERE
WEATHER WILL LIKELY REMAIN WEST OF I-55...HOWEVER LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. STAY TUNED TO LATER FORECASTS FOR
UPDATES ON THIS POTENTIALLY SIGNIFICANT WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-091100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
300 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A STATIONARY FRONTAL
BOUNDARY ACROSS SOUTHERN ILLINOIS...SCATTERED THUNDERSTORMS WILL
DEVELOP LATE TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS WELL...AS
THE FRONT LIFTS NORTHWARD INTO CENTRAL ILLINOIS. A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

A VIGOROUS STORM SYSTEM WILL BRING A MUCH BETTER CHANCE FOR
THUNDERSTORMS BY SUNDAY NIGHT. AT THIS TIME...IT APPEARS STRONG TO
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS IOWA AND NORTHERN MISSOURI LATE SUNDAY AFTERNOON...THEN
WILL SHIFT INTO SOUTHEAST ILLINOIS BY LATE SUNDAY EVENING INTO THE
OVERNIGHT HOURS. THE GREATEST THREAT FOR WIDESPREAD SEVERE WEATHER
WILL LIKELY REMAIN WEST OF I-55...HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE. STAY TUNED TO LATER FORECASTS FOR UPDATES
ON THIS POTENTIALLY SIGNIFICANT WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT.

BARNES

In the hours before

Special weather statement, Apr 9, 3:29 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT SAT APR 9 2011

ILZ047-049-050-090930-
CASS-MORGAN-SCOTT-
329 AM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHERN SCOTT
AND SOUTHEASTERN CASS COUNTIES UNTIL 430 AM CDT...

AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NAPLES...OR 10 MILES NORTHWEST OF
WINCHESTER...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EXETER...
  BLUFFS...
  MEREDOSIA...
  CHAPIN...
  JACKSONVILLE...
  LITERBERRY...

OTHER LOCATIONS AFFECTED INCLUDE...OXVILLE...RIGGSTON...MERRITT...
LYNNVILLE...CONCORD AND SOUTH JACKSONVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3981 9060 3982 9058 3984 9058 3986 9058
      3988 9000 3966 8999 3963 9062 3967 9064
TIME...MOT...LOC 0830Z 258DEG 27KT 3972 9060

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:29 AM CDTSpecial Weather StatementILXMorgan, Scott61 min
Apr 9, 3:42 AM CDTSevere Thunderstorm WarningILXMorgan, Scott40 min
Apr 9, 4:44 AM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon3 hr
Apr 9, 5:05 AM CDTSpecial Weather StatementILXMacon40 min
Apr 9, 5:26 AM CDTSpecial Weather StatementILXMoultrie49 min
Apr 9, 5:40 AM CDTSevere Thunderstorm WarningILXChristian65 min
Apr 9, 5:55 AM CDTSpecial Weather StatementILXEffingham50 min
Apr 9, 7:01 AM CDTAreal Flood AdvisoryILXChristian, Effingham, Shelby3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.